It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Re: Second Go
Jan 20, 2011
Hey Oxy Girl :)

I am sharing a few thoughts after reading your post about your pain and issues with your meds--take it for whatever it's worth. I, too, had a very serious, chronic, "legitimate" injury that started me taking percocet, which did get to the point of having to take it daily. I had my orthopedist doing multiple surgeries, and a pain management doc prescribing my monthly amount of pills. When I ran out, as you said you did too, just a couple days early, it was, as you quite aptly put it, HELL. Opiates used over time, especially in daily amounts above low dose pill, just simply do cause a physical dependence. And once your body is at that point, when you even have to "dip down" under what you're used to having every day, the HELL begins, doesn't it! lol

I also know in my case, when it got real bad for me (and taking 3 or 4 percocet 5's a day for me became MILD in the months prior to me finally getting off them!), my injury would actually get worse! I finally had to go to my pain management doc, since I was wayyy early to get the next month's prescription, had already used up an rx for them I got from my orthopedist as well, and just plain knew I couldn't get anymore (least not legally and with insurance co-pay lol). But even lowering your current daily dose really is something to do under the supervision of your pain management doctor. That's part of what they're trained to do, and the goal of any legitimate one would be to help his patients take as little opiates as need be, for as short a time as need be, and to help taper off those who can. I "fessed up" to my doc, he still treated me like a human being, not a junkie, and then put me on a rapid (2-week) but medically controlled detox plan. What a good doc will do is the tapering you spoke of. They'll start spreading out the time in between when you take your doses, then then amount at each dose, usually every 3-5 days you'd go down some measure. There are also other medicines they can and often do give in conjunction, to help with the withdrawal symptoms.

I'm no expert, but as someone with years of surgeries and chronic pain from my ankle, having gotten to the point I was using, ON AVERAGE, 15-25 percocet a day, I have gone through 2 and 1/2 weeks of detox already, and am on day 8 of not taking them. And my ankle feels BETTER than when I was pumping the pills in every time I felt it act up! People like you and I will always have some pain, no way around that. But if you are feeling that the meds might be gripping you/your body like the injury pain unfortunately did when that first happened, don't be afraid to talk to your doc frankly, and see if you can do a well-tapered program so you can really get to your lowest needed level without as much of the detox hell as possible. Thanks for taking the time to read my thoughts, take what you like, toss what you don't, and truly I wish you the best, nothing but good things in your struggle--you got this far, so I doubt there's anything you can't achieve!

p.s.--have to run so sorry for any spelling/grammar stuff, hope there wasn't too much!





All times are GMT -7. The time now is 01:32 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!